Plan B, which is otherwise known as the Morning After Pill, is used as a method of contraception. Unlike the abortion pill, which is used to induce labor, the Morning After Pill is used to prevent pregnancy from occurring in the first place. Plan B works by providing the body with hormones to reduce the risk of the sperm attaching to the egg. If you have taken the Morning After Pill and are now experiencing nausea or vomiting, you may wonder why. Here are some things to keep in mind.
Nausea and Vomiting After the Morning After Pill
Nausea and vomiting are both common side effects of Plan B, according to the American Pregnancy Association. As long as these symptoms are mild, you have nothing to worry about. In addition, you might also notice headaches, dizziness, abdominal pain, and breast tenderness. It is also common for your next menstrual period to be irregular. It might not come at the same time and you may experience a lighter or heavier flow.
The reason nausea, vomiting, and other side effects are common after using Plan B is due to the high dosage of hormones. Plan B only contains progestin, unlike Preva, which also contains estrogen. Since it is more common for women to experience an adverse reaction to estrogen, this is a positive thing. When you take Plan B, however, you are still consuming a high level of the progestin hormone at once. This is why side effects to the Morning After Pill are likely to occur.
Should You Worry About the Side Effects of Plan B?
It is important to keep in mind that the Morning After Pill is considered very safe to use. Most women will be able to tolerate Plan B very well. Although the Morning After Pill commonly causes mild to moderate side effects among some women who use it, it is unlikely that you will feel severely sick. If your symptoms are severe or persist for more than a few days, it is ideal to visit your doctor to make sure that everything is okay.
Ultimately, the most important thing to keep in mind is that nausea and vomiting after using Plan B are very normal. Many women who use the Morning After Pill do experience mild to moderate side effects. As long as your symptoms are not severe or persistent, you really have no reason to worry about experiencing nausea or vomiting after using Plan B.
American Pregnancy Association, “Emergency Contraception: Morning After Pill.”